A 16-year-old boy is in intensive care after taking what may have been a mortal kombat ecstasy pill, police said.
Tests are also being carried out on a 17-year-old boy after both took ill following a house party in Coatbridge, North Lanarkshire, yesterday.
Loading article content
The 16-year-old is said to be in a serious but stable condition.
The pair attended Monklands District General Hospital in Airdrie at about 11.30pm having apparently taken illegal drugs.
Police Scotland said they believe the drugs included ecstasy and "possibly" a mortal kombat tablet.
Warnings issued about the red pills following the death of 17-year-old Regane MacColl last month have been renewed.
Miss MacColl, from Clydebank in West Dunbartonshire, died after taking one of the tablets at Glasgow nightspot The Arches on February 1.
An NHS Lanarkshire spokeswoman said: "Anyone who has taken ecstasy - particularly the one described as mortal kombat, and who is feeling unwell, or who knows someone who has taken this type of drug in the past few hours, should attend or contact their local hospital for treatment and advice."
Detective Inspector Debbie Johnstone, of Coatbridge CID, said: "Illicit drugs are dangerous. I would ask that anyone with information about the supply of drugs, in particular, the type described as mortal kombat, contact police on the non emergency number 101 or to Crimestoppers on 0800 555 111 where details can be given in confidence."
Officials have reiterated their warnings to people to steer clear of illegal drugs, stressing that users can never be sure of exactly what they are taking.
Detective Chief Inspector Paul Livingstone, of Coatbridge Police Office, said: "The two youths aged 16 and 17 remain in Monklands Hospital after taking illegal drugs, including what is believed to be ecstasy, possibly a red 'mortal kombat' tablet, last night.
"We are continuing to work with our partner agencies including health officials and medical staff in connection with this investigation.
"At this time our priority is to ensure that everyone who was at the house party is safe and well and officers are carrying out extensive enquiries to trace everyone involved.
"Further to previous warnings, I would again strongly advise people to avoid illicit drugs as their exact content is unknown and can contain dangerous chemicals. Users must be aware of these dangers and understand the devastating effect they can have."
Dr Neil Howie, NHS Lanarkshire consultant in emergency medicine, added: "We cannot stress highly enough that anyone who takes an illicit drug is putting their health, and indeed their life, in jeopardy. Users can never actually be sure of what they are taking and what the contents are.
"We would urge anyone who has taken an ecstasy tablet, and in particular mortal kombat, who feels unwell to seek urgent medical advice and treatment from their local hospital.
"Early warning signs include a feeling of agitation and distress and it is important that people are seen as early as possible if they experience any of these symptoms."